|Atripla Side Effects
Aug 3, 2016
I've been on atripla since October 2015 and the first two months of being on it was a blur. The side effects had me feeling tired, unfocused, and off balance. They would typically go away during the day while I would be at work but it took roughly two full months before I felt like a normal person again without any of the side effects bothering me. Im a manager at a restaurant and my work schedule fluctuates which means I have to adjust the times I take my meds by a few hours sometimes (I do this cause I'd rather sleep thru the side effects if I have any at all) and when I do this the side effects come back and it is to the point where its unbearable and it takes weeks to go away even tho ive been undectable since January 2015.....now it seems as if its hit or miss with the side effects. Some days I can wake up and feel energized and normal while most days I don't want to get out the bed and face the day because of the side effects. I've been on atripla for almost nine Months and my body can't seem to adjust to it. The side effects are pretty much unbareable, I have a very busy schedule and I have to be productive and its so hard trying to get stuff done feeling like nothing. What do you recommend I should do because I want to switch to a different medicine but I'm not sure where to start. Please help.
Response from Dr. Henry
It is likely that you are experiencing some of the central nervous side effects from the efavirenz in Atripla. The fixed 600 mg dose may be too high for some patients. One option is to separate the meds in Atripla and try a lower dose of the efavirenz (such as 400 mg). Alternatively, a switch to a different drug is often considered in this situation. Possibilities include rilpivirine, an integrase inhibitor (such as dolutegravir, raltegravir, or elvitegravir), or a boosted PI (such as darunavir or atazanavir). The best fit depends on a number of individual factors best assessed by your HIV provider (who would also be aware of any other medical problems or medications that could be contributing to your symptoms). KH
Re change med
Eviplera - hepatic side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.